I am Asian of Indian origin.I had a 35% TCA about 3 months back.Overall I did see a difference in my skin texture, it looks much smoother. But I have been left with a huge brownish discoloration which is fading very slowly. I used 2% hydroquinone for about a month then switched to 4% hydroquinone. How long should I continue with this treatment and will this mark eventually go away? In the mornings this mark appears much lighter, but it seems to get darker as the day progresses? Thanks.
Dark Spot After TCA Peel
Doctor Answers (1)
Dark spot after TCA peel
The dark spot represents a condition called "postinflammatory hyperpigmentation" and people of Asian descent are at greater risk of developing this problem after peels and laser procedures. It is suggested that you use an SPF 30 or greater, broad specrum sunscreen/block over the dark area daily or better yet, avoid direct sun exposure to the dark areas all together. A combination of hydroquinone, retinoid and hydrocortisone may be more beneficial than hydroquinone alone (e.g. Tri-Luma).
The pigmentation can last several months but typically will eventually fade.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.